Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 10, 2012, 1:49 AM CDT for Allen Parish, Evangeline Parish, Rapides Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 1:49 AM CDT (06:49 UTC)
- Expired
- Aug 10, 2012, 2:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Evangeline Parish, LA, Rapides Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:00 AM CDT | TSTM WND DMG | 10 W Woodworth, LA | TREE DOWN IN ELMER...RAPIDES PARISH LOUISIANA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2742 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
656 WUUS54 KLCH 100649 SVRLCH LAC003-039-079-100745- /O.NEW.KLCH.SV.W.0078.120810T0649Z-120810T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 149 AM CDT FRI AUG 10 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA... THIS INCLUDES TURKEY CREEK... SOUTHERN RAPIDES PARISH IN CENTRAL LOUISIANA... THIS INCLUDES GLENMORA... NORTHEASTERN ALLEN PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...OAKDALE...ELIZABETH... * UNTIL 245 AM CDT * AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 13 MILES NORTHWEST OF GLENMORA TO 15 MILES NORTHEAST OF TURKEY CREEK...MOVING SOUTH AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GLENMORA BY 205 AM CDT... TURKEY CREEK BY 215 AM CDT... BAYOU CHICOT BY 220 AM CDT... ELIZABETH BY 225 AM CDT... PINE PRAIRIE...OAKDALE AND BEAVER BY 230 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3108 9230 3070 9232 3082 9286 3117 9267 TIME...MOT...LOC 0649Z 006DEG 26KT 3113 9268 3105 9230 $$ 21
2 follow-up statements
350 WWUS54 KLCH 100712 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 212 AM CDT FRI AUG 10 2012 LAC003-039-079-100745- /O.CON.KLCH.SV.W.0078.000000T0000Z-120810T0745Z/ RAPIDES LA-EVANGELINE LA-ALLEN LA- 212 AM CDT FRI AUG 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR NORTHEASTERN ALLEN...NORTHWESTERN EVANGELINE AND SOUTHERN RAPIDES PARISHES... AT 206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM UNION HILL TO 7 MILES NORTHEAST OF TURKEY CREEK..MOVING SOUTH AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... BAYOU CHICOT BY 220 AM CDT... ELIZABETH BY 225 AM CDT... PINE PRAIRIE...OAKDALE AND BEAVER BY 230 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && LAT...LON 3102 9231 3070 9232 3082 9286 3112 9270 TIME...MOT...LOC 0712Z 006DEG 26KT 3096 9270 3088 9232 $$ JT
933 WWUS54 KLCH 100744 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 244 AM CDT FRI AUG 10 2012 LAC003-039-079-100754- /O.EXP.KLCH.SV.W.0078.000000T0000Z-120810T0745Z/ RAPIDES LA-EVANGELINE LA-ALLEN LA- 244 AM CDT FRI AUG 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEN... NORTHWESTERN EVANGELINE AND SOUTHERN RAPIDES PARISHES WILL EXPIRE AT 245 AM CDT... LAT...LON 3102 9231 3070 9232 3082 9286 3112 9270 TIME...MOT...LOC 0744Z 006DEG 26KT 3073 9273 3065 9235 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:03 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 10, 12:03 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1203 AM CDT FRI AUG 10 2012 .DISCUSSION... 06 TAF ISSUANCE. && .AVIATION... SCT/NUM SHRA/TSRA CONTINUES TO MOVE S OVER C LA. WITH THIS ACTIVITY...PLACED TEMPO GROUP FOR +TSRA & IFR VSBY/CEILING THRU 07-08Z. NOT EXPECTING THE ACTIVITY TO REACH LFT/ARA AT THIS TIME. OTHERWISE...VSBY RESTRICTIONS AT LCH DUE TO FU FROM A MARSH FIRE SW OF THE TERMINAL. WILL CONTINUE INTERMITTENT 2-4SM THRU 08Z. OTHERWISE...VFR EXPECTED OVERNIGHT. FOR FRI...AMPLE MOISTURE...SEA BREEZE/OUTFLOW BOUNDARIES...AND NW FLOW PERTURBATIONS EXPECTED OVER THE REGION. THUS...VCTS PLACED IN ALL TERMINALS BY 15Z...WITH PROB30 GROUP FOR SHRA/TSRA & MVFR VSBY/CEILING BEGINNING 18Z FOR BPT/LCH/LFT/ARA...AND 20Z FOR AEX. DML && .PREV DISCUSSION... /ISSUED 844 PM CDT THU AUG 9 2012/ UPDATE... THE MAJORITY OF THE CONVECTION HAS DISSIPATED OVER THE FORECAST AREA WITH THE LOSS OF DAYTIME HEATING. HOWEVER...LATEST UPPER AIR SOUNDING FROM KLCH STILL SHOWS A VERY MOIST AND UNSTABLE ATMOSPHERE IS IN PLACE. WATER VAPOR AND IR SATELLITE SHOW CONVECTION RE-DEVELOPING TO THE NORTH AS SHORT WAVE MOVES SOUTH AND INTERACTS WITH A SURFACE BOUNDARY. WILL KEEP CHANCE POPS GOING FOR THE REMAINDER OF THE EVENING INTO THE OVERNIGHT FOR THE NORTHERN ZONES...AS NORTHERLY FLOW ALOFT WILL PUSH CONVECTION TOWARD UPPER SOUTHEAST TEXAS AND CENTRAL LOUISIANA. ALSO...WILL INSERT CHANCE POPS NEAR THE SOUTH CENTRAL LOUISIANA COAST OVERNIGHT...AS SOME NOCTURNAL SHOWER ACTIVITY MAY RE-DEVELOP ALONG LEFT-OVER MESO-SCALE BOUNDARY IN THAT AREA. RUA PREV DISCUSSION... /ISSUED 636 PM CDT THU AUG 9 2012/ DISCUSSION... 00Z TAF ISSUANCE. AVIATION... SCT/NUM SHRA/TSRA CONTINUES OVER S LA FROM JENNINGS EAST TO JUST NORTH OF LFT/ARA. WITH THIS ACTIVITY MOVING SE...LFT/ARA TERMINALS IN LINE TO POSSIBLY GET AFFECTED WITH TSRA & MVFR VSBY/CEILING THRU 02Z. THE POSSIBILITY OF MVFR VSBY BEFORE SUNRISE FOR LFT/ARA...OTHERWISE...VFR EXPECTED OVERNIGHT. FOR FRI...AMPLE MOISTURE...SEA BREEZE/OUTFLOW BOUNDARIES...AND NW FLOW PERTURBATIONS EXPECTED OVER THE REGION. THUS...VCTS PLACED IN ALL TERMINALS BY 15Z...WITH PROB30 GROUP FOR SHRA/TSRA & MVFR VSBY/CEILING BEGINNING 18Z FOR BPT/LCH/LFT/ARA...AND 20Z FOR AEX. DML PREV DISCUSSION... /ISSUED 343 PM CDT THU AUG 9 2012/ DISCUSSION... SFC ANALYSIS SHOWS HIGH PRESSURE RIDGING ACROSS THE NRN GULF FROM A CENTER OVER THE ATLANTIC NE OF THE BAHAMAS...WHILE A STATIONARY FRONTAL BOUNDARY LIES FROM THE RED RIVER VALLEY ACROSS THE OZARKS TO THE OHIO VALLEY. WATER VAPOR IMAGERY SHOWS A CUT OFF LOW OVER THE GREAT LAKES HELPING FURTHER DIG AN ERN CONUS TROF...WITH A SHORTWAVE CROSSING THE WRN GULF STATES ATTM. COMBO OF THE SHORTWAVE...SEA BREEZE...HEATING AND ABUNDANT MOISTURE HAS LED TO SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE SRN ZONES... ESPECIALLY OVER ACADIANA...OTHERWISE LOCAL RADARS HAVE BEEN A LITTLE QUIET TODAY. NO SIGNIFICANT CHANGES TO THE INHERITED GRIDS/ZONES. CONVECTION SHOULD DIE OFF SOMEWHAT AFTER SUNSET WITH BEST POPS CONFINED AGAIN TO THE SERN ZONES WHERE BETTER MOISTURE IS PROGGED ALONG WITH LINGERING LIFT FROM THE DEPARTING SHORTWAVE. ANOTHER ROUND OF LATE- NIGHT CONVECTION LOOKS POSSIBLE AS SHORT-RANGE MODELS ALL PROG ANOTHER VORT DEVELOPING JUST NORTH OF THE AREA WHILE THE FRONT SAGS SWD TOWARDS US. BEST POPS FOR THIS TIME FRAME HAVE BEEN KEPT ACROSS THE N-CNTL/NERN ZONES WITH CHANCE POPS. MEANWHILE ADDITIONAL MARITIME NOCTURNAL SHOWERS LOOK LIKELY AS WELL. SCATTERED CONVECTION REMAINS IN THE FORECAST INTO THE EARLY WEEKEND AS THE FRONT OOZES FURTHER SWD WHILE ONE LAST WEAK VORT CROSSES THE REGION. THE FRONT IS PROGGED TO DRIVE AS FAR AS THE I-10 CORRIDOR BEFORE STALLING. DRIER AIR IS PROGGED TO FILTER ACROSS THE FORECAST AREA LATE SATURDAY INTO SUNDAY WITH MINIMAL CONVECTION EXPECTED. BY EARLY IN THE WEEK THE REMNANTS OF THE FRONT SHOULD PUSH NWD WITH INCREASING MOISTURE RETURNING BEHIND IT...LEADING TO A RETURN OF SMALL RAIN CHANCES FOR THE REMAINDER OF THE FORECAST PERIOD. MARINE... SLIGHTLY INCREASED SEAS FROM ERNESTO-BRED SWELL SHOULD BEGIN TO DIMINISH LATER TONIGHT...WITH MAINLY LIGHT SEAS LINGERING THE REST OF THE PERIOD. HIGH PRESSURE OVER THE NRN GULF WILL MAINTAIN MOSTLY LIGHT SRLY FLOW THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 93 75 92 74 / 20 40 30 20 10 KBPT 77 92 76 92 75 / 20 30 30 20 10 KAEX 76 93 73 93 72 / 30 40 20 20 10 KLFT 76 91 76 92 73 / 30 50 30 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 9, 5:26 AM CDT, 20 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 526 AM CDT THU AUG 9 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 526 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. TYPICAL BRIEF HEAVY RAINS AND CONSIDERABLE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED...BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH FRIDAY AS A WEAK COLD FRONT SLIDES ACROSS THE FORECAST AREA AND STALLS NEAR THE COAST. AS WILL BE THE CASE TODAY...NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED....BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-101030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 526 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...WITH CHANCES LOWERING THROUGH THE WEEKEND AND NEW WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Aug 10, 12:31 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1231 AM CDT FRI AUG 10 2012 LAZ028-029-032-033-100630- ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA- 1231 AM CDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE AND AVOYELLES PARISHES UNTIL 130 AM CDT... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF HESSMER...MOVING SOUTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHENEYVILLE AND COTTONPORT BY 1245 AM... BUNKIE AND EVERGREEN BY 1255 AM... GOUDEAU BY 115 AM... MORROW AND BIG CANE BY 125 AM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3079 9197 3085 9235 3117 9227 3115 9206 RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:46 PM CDT | Special Weather Statement | LCH | St. Mary | 59 min |
| Aug 9, 11:18 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 72 min |
| Aug 10, 12:31 AM CDT | Special Weather Statement | LCH | Avoyelles | 59 min |
| Aug 10, 1:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 35 min |
| Aug 10, 2:39 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Evangeline | 66 min |
| Aug 10, 5:49 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 56 min |
| Aug 10, 6:29 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 37 min |
| Aug 10, 1:42 PM CDT | Special Marine Warning | LCH | 63 min | |
| Aug 10, 2:31 PM CDT | Special Weather Statement | LCH | St. Mary | 59 min |
| Aug 10, 5:18 PM CDT | Special Weather Statement | LCH | Beauregard | 57 min |
| Aug 10, 5:46 PM CDT | Special Weather Statement | LCH | Allen | 59 min |
| Aug 10, 6:43 PM CDT | Special Weather Statement | LCH | Allen, Rapides | 62 min |
| Aug 10, 6:50 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.